Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2006 October;141(5) > Giornale Italiano di Dermatologia e Venereologia 2006 October;141(5):475-7

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014


eTOC

 

CASE REPORTS  


Giornale Italiano di Dermatologia e Venereologia 2006 October;141(5):475-7

language: English

Transient pink skin discoloration following high dose intravenous hydroxocobalamin

Bassi E. 1, Gabba P. 1, Cespa M. 1, Arrigoni S. 2, Butera R. 2, Locatelli C. 2, Raimondi M., 3 Dyche J. 4, Borroni G. 1

1 Department of Human and Hereditary Pathology Dermatology Clinic, IRCCS Policlinico San Matteo University of Pavia, Pavia, Italy
2 Poison Control Center IRCCS Fondazione Maugeri, University of Pavia, Pavia, Italy
3 SSUEm 118, IRCCS Policlinico San Matteo, Pavia, Italy
4 Department of Dermatology Royal London Hospital, London, UK


PDF  


A 45-year-old chemical worker was referred to the Intensive Care Unit of Policlinico San Matteo Hospital of Pavia, following cardiopulmonary arrest, after inhalation of high pressure cyanuric chloride. He has been successfully resuscitated at his workplace, and treated with 7.5 g i.v. hydroxocobalamin for suspected cyanide poisoning. A few hours after admission, he developed a diffuse skin rash with coalescing intense-pink macules and patches, particularly evident on his abdomen. The skin temperature was normal. Urine was fuchsia coloured. A cutaneous punch biopsy was done showing superficial and deep perivascular lymphocytic infiltrate, with no evidence of pigment deposition. Cutaneous discoloration gradually faded and disappeared completely within 5 days. Cyanide poisoning was then excluded by negative essays in blood, urine and gastric content. Pink skin discoloration was considered to be induced by hydroxocobalamin. One month after the accident the patient was dismissed and is now recovering.

top of page

Publication History

Cite this article as

Corresponding author e-mail